MAUDE Adverse Event Report: SMITH & NEPHEW, INC. CURVED INCISOR PLUS ELITE BL 4.5MM; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. CURVED INCISOR PLUS ELITE BL 4.5MM; SAW, POWERED, AND ACCESSORIES
Catalog Number 72200036
Medical Device Problem Codes Break (1069); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference number: case (b)(4).H3, h6: the reported device was received for evaluation.A visual inspection revealed it was not in its original packaging.The distal end of the inner shaft and the cutting surface are fractured away from the inner shaft and stuck in the outer shaft of the device.This finding is related to the reported event.There was biological debris on the returned items.A functional evaluation could not be performed because the damage to the device prevented testing.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A definitive root cause for the failures could not be determined.Factors that could have contributed to the failures include procedural variance, or deviations from established protocols, increasing risks and leading to unintended consequences (crushing, shear force or excessive force induced on the shaft or an impact event inconsistent with normal use).Based on this investigation, there is no evidence to suggest a design, material, or manufacturing issue.Therefore, the need for corrective action is not indicated.
 
Event or Problem Description
It was reported that during an arthroscopy, the curved incisor plus elite blade was making the oscillating sound as expected but was not turning the blade to resect the tissue.The procedure was finished with a smith and nephew back up device.There was no surgical delay and no further complications were reported.

Brand Name
CURVED INCISOR PLUS ELITE BL 4.5MM
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key20915928
Report Number1219602-2024-02765
Device Sequence Number8581645
Product Code HAB
UDI-Device Identifier03596010555700
UDI-Public03596010555700
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72200036
Device Lot Number51111726
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2024
Initial Report FDA Received Date12/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown